Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Concerta med break  (Read 218 times)

0 Members and 1 Guest are viewing this topic.

Offline DaveDog2010

  • Newbie
  • *
  • Posts: 13
  • Rec's: 0
  • Personal text
    • Poke This Member
Concerta med break
« on: December 10, 2013, 10:30:14 PM »
I have a question about anxiety and stimulants. I have been on a med break from Concerta for about a month due to anxiety I experienced when taking 18mg. After stopping I feel much better, I'm also taking 10mg of Lexapro. My question is do you think I will ever be able to go back on stimulants again without experiencing intense anxiety? In the past I have had to take a med break from adderall due to intense anxiety. Next my doctor put me on Concerta about a year later. Now the same thing is happening with Concerta. I need stimulants to keep my ADD under control. Currently its completely uncontrolled and it becomes a problem for my school and work.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Concerta med break
« Reply #1 on: December 11, 2013, 12:45:37 AM »
My question is do you think I will ever be able to go back on stimulants again without experiencing intense anxiety?

Unfortunately, stimulants and anxiety disorders aren't a good mix as they often exacerbate anxiety in those with these disorders. You could try increasing the Lexapro dose and if you're experiencing physical fight-or-flight symptoms such as rapid heart rate and sweating then a beta-blocker may help too.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Concerta med break
« Reply #2 on: December 11, 2013, 08:26:28 AM »
I think what's causing your lack of focus in the classroom is your brain over-reacting around other people in the class room environment.   You probably perform better in an online course, than a public course, because your mind doesn't react to other people in a classroom, versus being alone, while studying online in a private room.

Once you raise the Lexapro to 20ng, you'll have more of your anxiety under control, and if I'm right, you should have an improvement in your focus in the classroom.

Normally an increase in dosage on an antidepressant will accompany more anxiety and potentially additional side effects, however these nuisances should diminish in a few weeks.  Of course, get your doctor's  approval before you raise the dosage.  Since you're not getting any lasting improvement on the other two stimulants, you have nothing to lose by raising the Lexapro.

I'd be curious to check if your classroom focus does improve after the Lexapro raise.  Since classes won't start until January, I hope you post your results in the classroom, after the Winter semester starts in 2014.
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline Andrew90

  • Jr. Member
  • **
  • Posts: 67
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Concerta med break
« Reply #3 on: December 11, 2013, 10:51:55 PM »
I'm in a situation not so different from yours. I've been treated with ADD medications in the past (mainly Adderall), but since this past September when my anxiety crept up on me and became a prevailing factor in my life, I had to stop taking Adderall because I knew it would exacerbate my anxiety, especially since my anxiety is very somatic in nature (hyper-sensitive to heart rate increases, etc.) However, my grades have taken a notable slip this semester since I have been off of the Adderall, and I find that I could really use the benefits of it for my next (and final) semester in the spring.

If you are very sensitive to the physiological reaction you get from the concerta, then I would suggest adding either an alpha-blocker or beta-blocker to your Lexapro. These medications can really keep your anxiety levels down when on the stimulant. I am currently on Guanfacine and whenever I take adderall now my HR stays in the 70s compared to what it would be normally be, which was in the high 90s or low 100s. Granted, I occasionally will get an episode of PSVT on these meds, but they abate quickly and the guanfacine keeps my HR around 130-140 max during these brief episodes.

If you really benefit from the focus and motivation that the concerta gives you and would like to continue taking it with less of the anxiety, consider your Lexapro dosage in addition to a possible alpha or beta blocker in conjunction.
Bookmark and Share

Offline DaveDog2010

  • Newbie
  • *
  • Posts: 13
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Concerta med break
« Reply #4 on: December 12, 2013, 01:17:46 AM »
If you are very sensitive to the physiological reaction you get from the concerta, then I would suggest adding either an alpha-blocker or beta-blocker to your Lexapro. These medications can really keep your anxiety levels down when on the stimulant.

My problem is not a physiological reaction; I get panic attacks. For example, when I take 18mg, at first I'm fine but then I start feeling panicky and slightly paranoid for no reason in turn creating more anxiety.

Also, before all the anxiety came, I was on 10mg of Lexapro and 18mg of Concerta for 2 years and I felt great. Then one day I started feeling panic and anxiety. Granted I did have a good amount of stress from a wedding that I was in plus extreme financial issues. But I'm just shocked at how my meds could go south after being stable for so long. Its confusing. What do people do in these situations? Will the anxiety ever go back to normal levels? Ever since being on the Concerta my ADD is way out of control. I feel very unfocused. This med break is definitely taking a toll. Any advice is welcomed.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Concerta med break
« Reply #5 on: December 12, 2013, 06:06:11 AM »
Also, before all the anxiety came, I was on 10mg of Lexapro and 18mg of Concerta for 2 years and I felt great. Then one day I started feeling panic and anxiety. Granted I did have a good amount of stress from a wedding that I was in plus extreme financial issues. But I'm just shocked at how my meds could go south after being stable for so long.

Maybe the meds, specifically Lexapro, didn't so much go south on you as become overwhelmed by the added stress. As per my previous reply, I think you and your doctor should consider increasing your Lexapro dose.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

 

Related Topics

  Subject / Started by Replies Last post
4 Replies
442 Views
Last post October 02, 2012, 01:38:05 PM
by howifeel
9 Replies
315 Views
Last post November 10, 2012, 12:11:23 AM
by jessica92
2 Replies
459 Views
Last post December 25, 2012, 08:04:16 PM
by thesilentdiva
2 Replies
141 Views
Last post January 30, 2013, 11:22:20 PM
by mg89
18 Replies
522 Views
Last post August 24, 2013, 02:31:56 AM
by darkskywaves
10 Replies
319 Views
Last post December 12, 2013, 06:24:42 PM
by Andrew90

anything